Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Apr 24, 2009, 7:42 PM CDT for Bremer County, Butler County, Iowa. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2009, 7:42 PM CDT (00:42 UTC)
- Expired
- Apr 24, 2009, 8:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Bremer County, IA, Butler County, IA
The radar
The La Crosse radar (KARX), 153 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:53 PM CDT | HAIL 1 | 3 Ese Allison, IA | |
| Apr 24, 8:02 PM CDT | HAIL 1.25 | Clarksville, IA | KIMT SPOTTER REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 250042
SVRDMX
IAC017-023-250145-
/O.NEW.KDMX.SV.W.0020.090425T0042Z-090425T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
742 PM CDT FRI APR 24 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
BREMER COUNTY IN NORTHEAST IOWA...
* UNTIL 845 PM CDT
* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLARKSVILLE...OR 19 MILES SOUTH OF CHARLES CITY...AND WAS MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELL ROCK...
PLAINFIELD...
WAVERLY...
DENVER...
TRIPOLI...
READLYN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
&&
LAT...LON 4264 9215 4271 9289 4291 9274 4291 9209
4264 9209
TIME...MOT...LOC 0043Z 280DEG 23KT 4279 9269
$$
SMALL3 follow-up statements
000
WWUS53 KDMX 250100
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
800 PM CDT FRI APR 24 2009
IAC017-023-250145-
/O.CON.KDMX.SV.W.0020.000000T0000Z-090425T0145Z/
BREMER IA-BUTLER IA-
800 PM CDT FRI APR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN BUTLER AND BREMER COUNTIES...
AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SHELL ROCK...OR 21 MILES SOUTH OF
CHARLES CITY...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLAINFIELD...WAVERLY...FREDERIKA...DENVER...TRIPOLI...READLYN AND
SUMNER
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WAVERLY...DENVER...FREDERIKA...TRIPOLI AND READLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.
QUARTER SIZED HAIL WAS REPORTED 3 EAST SOUTHEAST OF ALLISON IN
BUTLER COUNTY AT 753 PM CDT.
&&
LAT...LON 4264 9215 4270 9278 4291 9257 4291 9209
4264 9209
TIME...MOT...LOC 0100Z 277DEG 21KT 4277 9257
$$
SMALL000
WWUS53 KDMX 250125
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT FRI APR 24 2009
IAC023-250135-
/O.CAN.KDMX.SV.W.0020.000000T0000Z-090425T0145Z/
BUTLER IA-
825 PM CDT FRI APR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4264 9215 4268 9256 4275 9256 4291 9238
4291 9209 4264 9209
TIME...MOT...LOC 0125Z 277DEG 21KT 4275 9237
$$
IAC017-250145-
/O.CON.KDMX.SV.W.0020.000000T0000Z-090425T0145Z/
BREMER IA-
825 PM CDT FRI APR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR BREMER COUNTY...
AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WAVERLY...OR 18 MILES NORTH OF
WATERLOO...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FREDERIKA...DENVER...TRIPOLI...READLYN AND SUMNER
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DENVER...TRIPOLI AND READLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4264 9215 4268 9256 4275 9256 4291 9238
4291 9209 4264 9209
TIME...MOT...LOC 0125Z 277DEG 21KT 4275 9237
$$
SMALL000
WWUS53 KDMX 250143
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
843 PM CDT FRI APR 24 2009
IAC017-250153-
/O.EXP.KDMX.SV.W.0020.000000T0000Z-090425T0145Z/
BREMER IA-
843 PM CDT FRI APR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR BREMER COUNTY EXPIRES AT 845
PM CDT...
REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF
INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING
THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH
THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 4264 9215 4268 9256 4275 9256 4291 9238
4291 9209 4264 9209
TIME...MOT...LOC 0143Z 277DEG 21KT 4274 9223
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:10 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 24, 5:10 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 510 PM CDT FRI APR 24 2009 .UPDATE... STORMS FIRING ACROSS NORTH CENTRAL IOWA LATE THIS AFTERNOON WITH WARNINGS ONGOING TO THE NORTH. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM. MAIN THREATS CONTINUE TO BE STRAIGHT LINE WINDS AND LARGE HAIL...WITH VERY STEEP MID LEVEL LAPSE RATES AND MU CAPES AROUND 3000 J/KG. .SHORT TERM...TONIGHT FOCUS TONIGHT IS WHEN AND WHERE CONVECTION WILL DEVELOP. COLD FRONT IS ONLY MAKING SLOW PROGRESS EWD FROM STORM LAKE TO EAST OF ESTHERVILLE. PRESSURE FALLS ARE ELONGATED ON AN AXIS FROM SERN NEBRASKA INTO WISCONSIN...INDICATING THERE IS PROBABLY A WAVE ON THE FRONT ALONG THE KS/NEBRASKA BORDER. SO EXPECT FRONT TO BEGIN MOVING EAST AGAIN LATER THIS EVENING BEHIND THE WAVE. ALTHOUGH WE HAVE VERY WARM TEMPERATUERS AND DEWPOINTS NEAR 60...GIVING MODERATE INSTABILITY AROUND 2000 J/KG...ALL INDICATIONS ARE SOUNDINGS REMAIN CAPPED AT PRESENT. MODELS ERODE THE CAP RAPIDLY BETWEEN 21-00Z HOWEVER...WITH THUNDERSTORMS PROGGED TO DEVELOP OVER WEST CENTRAL INTO NRN IA. RELATIVELY WEAK CONVERGENCE AND LACK OF STRONG LIFTING...PLUS FLOW PARALLEL TO BOUNDARY...ALL INDICATE IT MAY TAKE AWHILE FOR CAP TO ERODE AND STORMS TO FORM. THUS EXPECTING 7-9 PM APPEARS MOST LIKELY FOR DEVELOPMENT TIME. PER SPC...PARAMETERS FAVORABLE FOR SOME SEVERE STORMS IF THEY DO DEVELOP ALONG BOUNDARY. RELATIVELY SLOW EWD PROGRESSION EXPECTED OVERNIGHT SO SEVERE THREAT SHOULD GRADUALLY TAIL OFF AFTER MIDNIGHT AND FOR SERN THIRD OF FORECAST AREA. TEMPS WILL STAY QUITE MILD IN ADVANCE OF THE FRONT AND RAIN...BUT SIGNIFICANT COOLING IN NWRN FORECAST AREA. .LONG TERM.../SATURDAY THROUGH FRIDAY/ FRONT WL SAG INTO NORTHERN MISSOURI ON SATURDAY BEHIND EXITING SHORTWAVE. SOME LINGERING POST FRONTAL PRECIPITATION IS EXPECTED DURING THE MORNING HOURS...HOWEVER IT SHOULD DEPART RATHER QUICKLY BY MIDDAY. SOME ADDITIONAL SCATTERED SHRA/TSRA WL OCCUR NEAR THE FRONT BUT DO NOT FORESEE A REAL WIDESPREAD RAINY DAY ACRS THE CWA. TEMPS WL BE A BIT COOLER ON SATURDAY WITH NORTHEAST FLOW AND QUITE A BIT OF CLOUDINESS. FRONT STALLS IN NORTHERN MISSOURI AS NEXT SHORTWAVE IN WESTERN US BEGINS TO TURN THE CORNER. STRONG SOUTHERLY LOW LEVEL FLOW WL IMPACT UPON THE FRONT SATURDAY NIGHT WITH CONVECTION DEVELOPING ACRS THE SOUTH BY LATER IN THE EVENING. THIS CONVECTION WL SPREAD NORTHWARD OVERNIGHT ACRS MUCH OF THE CWA WITH SOME HEAVY RAIN POSSIBLE. SOME ELEVATED SEVERE CONVECTION IS ALSO POSSIBLE...ALTHOUGH ANY WOULD BE QUITE ISOLATED. THE WARM FRONT WL PASS NORTH THROUGH THE STATE ON SUNDAY WITH CONVECTION PERSISTING ACRS...ESPECIALLY IN THE NORTH WHERE THE POSSIBILITY OF HEAVY RAINS PERSIST. THE SOUTH SHOULD BREAK INTO THE WARM SECTOR BY AFTERNOON WITH DECENT DESTABILIZATION AHEAD OF APPROACHING SHORTWAVE. SEVERE CONVECTION DOES APPEAR TO BE A DECENT POSSIBILITY GIVEN BETTER SHEAR AND INSTABILITY BY LATE AFTERNOON. WL ALSO SEE DEEP MOIST FLOW CONTINUE AHEAD OF THE BOUNDARY INTO THE STATE WITH HEAVY RAIN THREAT PERSISTING INTO SUNDAY NIGHT. HOWEVER...WITH SHORTWAVE PASSING TO THE NORTHWEST...A COLD FRONT SHOULD SHOVE THROUGH THE STATE SUNDAY NIGHT WITH PCPN SLOWLY ENDING FROM WEST TO EAST. STILL AREAS OF THE CWA ARE LIKELY TO SEE 1 TO 3 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS. SOME RESIDUAL PCPN TO REMAIN IN THE SOUTHEAST ON MONDAY MORNING BUT SHOULD SEE OVERALL PCPN AREA SINK GRADUALLY SOUTH OF IA AS HIGH PRESSURE FORCES THE BOUNDARY INTO THE MID MISSISSIPPI RIVER VALLEY. A BREAK IN THE CONVECTION IS EXPECTED INTO EARLY WEDNESDAY...HOWEVER GFS AND THE EURO CONTINUE TO INDICATE SHORTWAVES TO EJECTING IN THE REGION STARTING MIDWEEK. THE GULF WILL BE OPEN FOR BUSINESS AND WITH BOUNDARIES NEARBY...ANTICIPATE A PERIOD OF UNSETTLED WEATHER FROM WEDNESDAY INTO THE EARLY PARTS OF NEXT WEEKEND WITH MORE HEAVY RAIN POSSIBLE ALONG WITH SOME SEVERE WEATHER. && .AVIATION...24/18Z ALTHOUGH FRONT EXTENDS SWWD ACROSS NW IA AND WILL MOVE SLOWLY SEWD...NO SIGNIFICANT CLOUDS EXPECTED UNTIL SCATTERED CONVECTION DEVELOPS ALONG THE FRONT ABOUT 23-01Z. THUNDER LIKELY TO BE MOST VIGOROUS FROM KOMA-KMCW BETWEEN 01Z-06Z...BUT BASES WILL LIKELY BE VFR WITH LOCAL MVFR VISIBLITY IN RAIN. AFTER 06Z MVFR CEILINGS AND OCCASIONALLY VISIBILITY ARE LIKLY IN NORTHERLY FLOW...AND MORE WIDESPREAD BY LOWER INTENSITY SHOWERS. && .DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM CDT NORTHWEST OF A LINE FROM BEDFORD TO TAMA. && SHORT TERM/AVIATION...JUNGBLUTH LONG TERM...COGIL
Hazardous weather outlook, Apr 24, 1:16 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 116 PM CDT FRI APR 24 2009 IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>072-081- 082-092-251830- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-ADAMS-UNION-TAYLOR- 116 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA GENERALLY NORTHWEST OF A LINE FROM TAMA TO LAMONI. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON OR EARLY EVENING OVER THE NORTHWEST HALF OF IOWA...AND SPREAD SLOWLY SOUTHEAST OVER THE STATE TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE NORTHWEST OF A TAMA TO LAMONI LINE AFTER 600 PM UNTIL AROUND MIDNIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND HIGH WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS IOWA SATURDAY THROUGH MONDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF AN OTTUMWA TO LAMONI LINE LATE SATURDAY NIGHT...AND OVER ALL OF IOWA SUNDAY AFTERNOON AND EVENING. ISOLATED HIGH WINDS AND HAIL APPEAR TO BE THE MAIN THREAT. HEAVY RAINFALL IS ALSO A POTENTIAL THREAT FOR MUCH OF CENTRAL IOWA SATURDAY NIGHT INTO EARLY MONDAY. THERE IS THE POTENTIAL FOR WIDESPREAD RAINFALL OF 1 TO 3 INCHES...WITH ISOLATED 4 INCH AMOUNTS POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 600 PM AND MIDNIGHT TONIGHT AND AT VARIOUS TIMES SATURDAY INTO SUNDAY NIGHT. IAZ050-061-062-073>075-083>086-093>097-251830- TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 116 PM CDT FRI APR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA SOUTHEAST OF A LINE FROM TAMA TO LAMONI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING OVER THE NORTHWEST HALF OF IOWA...AND SPREAD SOUTHEAST OVER THE STATE TONIGHT. A FEW SEVERE THUNDERSTORMS MAY MOVE SOUTHEAST OF A TAMA TO LAMONI LINE AFTER MIDNIGHT...BUT THE SEVERE THREAT SHOULD BE DIMINISHING AS THE STORMS MOVE EAST. THE MAIN THREAT WILL BE LARGE HAIL AND HIGH WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS IOWA SATURDAY THROUGH MONDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF AN OTTUMWA TO LAMONI LINE LATE SATURDAY NIGHT...AND OVER ALL OF IOWA SUNDAY AFTERNOON AND EVENING. ISOLATED HIGH WINDS AND HAIL APPEAR TO BE THE MAIN THREAT. HEAVY RAINFALL IS ALSO A POTENTIAL THREAT MUCH OF CENTRAL IOWA SATURDAY NIGHT INTO EARLY MONDAY. THERE IS THE POTENTIAL FOR WIDESPREAD RAINFALL OF 1 TO 3 INCHES...WITH ISOLATED 4 INCH AMOUNTS POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AROUND MIDNIGHT TONIGHT AND AT VARIOUS TIMES SATURDAY INTO SUNDAY NIGHT. JUNGBLUTH
In the hours before
Local storm report, Apr 24, 7:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 6 N ADAIR 41.59N 94.64W
04/24/2009 E1.00 INCH GUTHRIE IA TRAINED SPOTTER
&&
JHLocal storm report, Apr 24, 7:04 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
704 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 N HANSELL 42.82N 93.11W
04/24/2009 E1.00 INCH FRANKLIN IA TRAINED SPOTTER
QUARTER SIZED HAIL.
&&
BSMALLLocal storm report, Apr 24, 7:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 S GRAND JUNCTION 41.99N 94.24W
04/24/2009 E1.00 INCH GREENE IA TRAINED SPOTTER
&&
CCOGILLocal storm report, Apr 24, 7:16 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 3 SSW STRATFORD 42.24N 93.95W
04/24/2009 E0.75 INCH WEBSTER IA TRAINED SPOTTER
&&
BSMALLLocal storm report, Apr 24, 7:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
722 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 2 ENE AREDALE 42.84N 92.96W
04/24/2009 E1.00 INCH BUTLER IA TRAINED SPOTTER
&&
CCOGILLocal storm report, Apr 24, 7:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
725 PM CDT FRI APR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 5 SW GREENE 42.84N 92.88W
04/24/2009 E1.00 INCH BUTLER IA TRAINED SPOTTER
ALL HAIL...VERY LITTLE RAIN FALLING.
&&
CCOGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:03 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 42 min |
| Apr 24, 7:09 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Webster | 51 min |
| Apr 24, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Dallas, Guthrie | 46 min |
| Apr 24, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 48 min |
| Apr 24, 8:27 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Union | 48 min |
| Apr 24, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 46 min |
| Apr 24, 9:17 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Union | 43 min |
| Apr 24, 11:04 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.